Should I take an alternative
I do not think this is a coincidence at all. I think it is definitely a fact! I have been on Omeprazole for 12 years and I have all kinds of problems that go away when I stop taking it. But I do have a problem with heartburn when I stop the med so I try it every other day. The aches go away a bit but worse than the aches, I have had a shortness of breath which sent me to the hospital. My lungs were fine after being on prednisone but then the shortness of breath came back... long story short, I stopped the ompeprazole for a few days, the shortness of breath goes away and my aches (even the gout I get) lightens up. Then I have to take it again and it all starts up again. So the only way to find out is if you stop the medication (let the doctor know but they will not believe you, I will bet)... these meds are PPI's and they stop the production of acid being released in the body... I think our bodies need some acid. This is my opinion only.
If you find something to help your problem other than what you are taking, let me know okay?
Hello lindyloulabel & welcome to the site. I am giving you a link below that will give you the side effects of the med you are taking. Muscle pain is listed as a side effect that should be reported to your doctor. Lansoprazole is a proton pump inhibitor, & so are most of the other ones you are thinking about. It is usually given to people that stomachs produce too much acid. I personally take omprazole. I would love to get off of it & have tried with a doctors help by taking it evey other day & using maalox inbetween, but unfortuneatley, it didn't help me enough, so I am still on it. I don't like taking it because of the risk of femur, hip & backfractures. I am on Forteo for my severe osteoporosis, & have had many fracture already, & really shouldn't be on a proton pump inhibitor, but have no choice at this time. I would have erosions of the esphogus if I didn't take it from the constant heartburn.
So, I guess it's an individual answer for each person. Some will tell you it has caused all sorts of other problems, but I have never heard of some of them. Infact the other problems I hear about like sinus problems etc... I had already before ever starting the proton pump inhibitor from alleriges. I would have a talk with your PCP about the pain you are having. You don't list any other medical conditions or meds that you take or your age. Could you be getting some arthritis? Just my thoughts... Mary
Are you getting exercise? The body gets stiff even when well as an aging process. If you add a med to this and don't get exercise and have some pounds to drop, you aren't going to move well anyway. Is any of this a complication?
Think this is a side effect and having some exercise might help, but it is the medication that is causing it. I would lower the dose or switch to a different ppi or try to stop taking it. I got terrible side effects and within two days of not taking it anymore they all went.
- Lansoprazole Information for Consumers
- Lansoprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lansoprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.